Alert archive / Pennsylvania / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS State College, PA
NWS State College, PA issued this areal flood warning at Feb 28, 2021, 3:14 PM EST for Somerset County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2021, 3:14 PM EST (20:14 UTC)
- Expired
- Feb 28, 2021, 9:15 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Somerset County, PA
The radar
The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
031
WGUS41 KCTP 282014
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service State College PA
314 PM EST Sun Feb 28 2021
PAC111-010215-
/O.NEW.KCTP.FA.W.0001.210228T2014Z-210301T0215Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset PA-
314 PM EST Sun Feb 28 2021
The National Weather Service in State College has issued a
* Flood Warning for...
Rain and Snowmelt in...
Somerset County in south central Pennsylvania...
* Until 915 PM EST Sunday.
* At 314 PM EST, emergency management reported moderate flooding is
occurring especially in the southern part of the county.
* Heavy rain has resulted in two landslides along US-219 near
Salisbury and Garrett.
* Some locations that will experience flooding include...
Somerset, Meyersdale, Berlin, Friedens, Central City, Acosta,
Ursina, New Centerville, Mount Davis, Rockwood, Confluence,
Salisbury, Garrett, Indian Lake, Stoystown, Shanksville, Addison,
Wellersburg, New Baltimore and Casselman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4013 7916 4011 7872 4007 7873 4006 7876
3982 7876 3972 7881 3972 7939 3972 7941
3974 7939 3976 7940 3977 7938 3978 7939
3979 7934 3979 7937 3982 7937 3985 7942
3990 7940 4008 7927 4011 7920 4011 7919
$$
Steinbugl1 follow-up statement
672
WGUS81 KCTP 010208
FLSCTP
Flood Statement
National Weather Service State College PA
908 PM EST Sun Feb 28 2021
PAC111-010218-
/O.EXP.KCTP.FA.W.0001.000000T0000Z-210301T0215Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Somerset PA-
908 PM EST Sun Feb 28 2021
...FLOOD WARNING WILL EXPIRE AT 915 PM EST THIS EVENING FOR SOMERSET
COUNTY...
Flooding is no longer expected to pose a significant threat.
Additional rainfall accumulations of generally less than half an
inch are expected overnight. Minor flooding may continue, but
widespread or significant impacts are not expected.
A Flood Watch remains in effect until 500 AM EST Monday for a
portion of central Pennsylvania.
LAT...LON 4013 7916 4011 7872 4007 7873 4006 7876
3982 7876 3972 7881 3972 7939 3972 7941
3974 7939 3976 7940 3977 7938 3978 7939
3979 7934 3979 7937 3982 7937 3985 7942
3990 7940 4008 7927 4011 7920 4011 7919
$$
BanghoffWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this areal flood warning went out at Feb 28, 3:03 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 28, 3:03 PM EST, 11 minutes before
Area Forecast Discussion National Weather Service State College PA 303 PM EST Sun Feb 28 2021 .SYNOPSIS... A chilly, soaking rain will close out February 2021 and meteorological winter across central PA. Rain ends Monday morning with breezy and colder conditions expected through Monday night. Following a very cold start Tuesday morning, the remainder of the first week of March looks mainly dry with temperatures moderating through midweek. && .NEAR TERM /THROUGH TONIGHT/... Radar trends show steadier rain pushing eastward through the Susquehanna Valley at 19Z. Expect somewhat of a lull in pcpn this evening with lighter rain/drizzle into early tonight before another wave of rain sweeps through along the cold/occluded frontal boundary late tonight into early AM Monday. Hourly temps should trend non-diurnal holding in the upper 30s to low 40s and even rise a degree or around fropa. Max 12hr rainfall amounts have been focused across the southern tier of CPA with some spots from Somerset to Franklin County reporting 1-1.5" as of 2pm. Latest reports from Somerset EMA indicate flooding has started in some areas. We issued a flood advisory for now and if conditions get progressively worse, a flood warning may be needed. We expect an additional 0.50 to 1" through tonight with storm totals generally between 1-2" over the Laurel Highlands and south central Alleghenies. No change to flood watch which continues through late tonight. OHRFC did increase the crest at CNFP1 to just below flood stage (see hydro section). && .SHORT TERM /MONDAY/... Quick end to rain exiting the southeast zones around 12Z Monday as a gusty post-frontal west to northwest flow overtakes the area. Expect peak wind gusts in the 30-40 mph range through Monday afternoon or below advisory criteria. Highs could occur in the morning over the western part of the CWA with a steady dose of CAA trending temps steady to slowly falling later in the afternoon. There appears to be at least a low risk for a few heavier snow showers or squalls along the secondary/arctic cold front expected to push southeast across the area later Monday afternoon/evening. CIPS guidance for the snow squall parameter suggest the greatest SNSQ risk is farther to the north in NY. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Wind chills will be quite noticeable Monday night and early Tues, but they will fall some 10-15 deg F shy of the Wind Chill Advisory criteria of -10C (Lower Susq Valley), and -15C elsewhere. High confidence of fair and seasonably chilly weather Tuesday, when all guidance tracks surface high and low-pwat air mass across Pa. The bulk of medium range guidance tracks a southern stream shortwave south of Pa Wednesday, probably too far south to affect the forecast area with much more than a shield of mid to high clouds. Latest ECENS and GEFS support fair weather late next week with temperatures trending downward, as a deepening trough forms over the northeast CONUS. Took temperatures down for much of the forecast period due to the deepening trough. Wednesday will likely be the warmest day across central PA with brief ridging, then cooler weather expected the rest of the week. The deepening trough will likely spawn a developing coastal low by next weekend, but all current guidance keeps it too far east to affect Pa. A pair of moisture- starved cold fronts do appear likely to pass through central Pa Thursday and Friday, with little chance of precipitation. Added in low pops across the north with northwest flow and cold air aloft, but widespread lake effect snow showers are not expected. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Expect prolonged IFR conditions heading into tonight with widespread rain, drizzle and mist. Improvement won't arrive until early Monday morning as post-frontal WNW flow ramps up across the airspace. TAF sites east of the mtns should improve first due to downslope flow trending VFR by the afternoon. Winds will continue to increase with peak gusts in the 25-30kt range expected into Monday night. A few heavier snow showers are possible later Monday afternoon/evening, but confidence is low on coverage. High pressure builds into the area by Tuesday which will spell improving conditions for all sites. Outlook... Tue...Gusty winds subsiding with VFR conditions. AM low cigs psbl wrn 1/3 trending VFR. Wed-Fri...Passing -shsn possible northern tier otherwise mainly VFR. && .HYDROLOGY... 28/15Z: The latest OHRFC forecast now shows a crest just below flood stage (11.8ft) on the Youghiogheny River at Confluence Monday afternoon/evening. Updated RVS sent to reflect the higher crest vs. yesterday. 1-2" of rainfall will produce significant (several foot) rises on small streams and creeks across much of south central PA through Monday. Action stages are forecast from the Lower Allegheny and Monongahela basins across the Juniata basin into the Lower Mainstem Susq. tribs. 28/18Z: The latest MARFC forecasts take Beech Creek Station, Shirleysburg, Williamsburg, Shermans Dale, and Hogestown over action/caution stage in the next 24 hours. Minor low lying and poor drainage flooding is also possible especially in parts of Bedford and Somerset Counties where snowmelt at higher elevations will combine with 1-2" of rainfall/cold season runoff. && .CLIMATE... Closing the books on winter season 2020-2021. Prelim data shows Harrisburg finished as the 28th snowiest on record with a total of 36.0 inches or +11.3 inches above the 30-year average. Total snowfall at Williamsport ranked as the 8th snowiest winter with 53.8 inches or +26.1 inches above the long term mean. Monthly and seasonal climate summaries will be issued in the next day or so. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for PAZ033-034. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Lambert/Travis AVIATION...Steinbugl HYDROLOGY...Steinbugl CLIMATE...Steinbugl
Hazardous weather outlook, Feb 28, 4:43 AM EST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 443 AM EST Sun Feb 28 2021 PAZ004>006-010>012-017>019-024>028-035>037-041-042-045-046-049>053- 056>059-063>066-010945- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 443 AM EST Sun Feb 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ033-034-010945- Somerset-Bedford- 443 AM EST Sun Feb 28 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 2:46 PM EST | Areal Flood Advisory | CTP | Bedford, Somerset | 17 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.